Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 139, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 20, 2025, 11:22 PM CDT for Lake County, Obion County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2025, 11:22 PM CDT (04:22 UTC)
- Expired
- Apr 21, 2025, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 9:48 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 17.2
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 20, 11:20 PM CDT, 2 minutes earlier. Its key messages:
- Updated at 1059 PM CDT Sun Apr 20 2025
- Significant river flooding will continue across portions of the Mid-South through this week.
- Showers and thunderstorms will continue into the overnight hours. Some storms could become strong to severe until 4 AM and midnight, with damaging winds as the primary concern.
- Unsettled weather will continue throughout the week with multiple rounds of storms possible, especially later this week.
Area forecast discussion, Apr 20, 11:20 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1120 PM CDT Sun Apr 20 2025 ...New UPDATE... .KEY MESSAGES... Updated at 1059 PM CDT Sun Apr 20 2025 - Significant river flooding will continue across portions of the Mid-South through this week. - Showers and thunderstorms will continue into the overnight hours. Some storms could become strong to severe until 4 AM and midnight, with damaging winds as the primary concern. - Unsettled weather will continue throughout the week with multiple rounds of storms possible, especially later this week. && .UPDATE... Issued at 1120 PM CDT Sun Apr 20 2025 A weakening cold front is pushing into the Mid-South late this evening. Clusters of showers and thunderstorms have developed along and ahead of the front across eastern AR and the MO Bootheel. As the upper forcing races north storms have slowed and their organization has become a bit muddled. The parameter space seems good enough to support severe storms with 0-1km SRH values around 300 m2/sw, 0-6km bulk shear values between 40-50 kts and MLCAPES of 500-1000 J/kg. However, mid level lapse rates are poor and the hodographs do not have much length too them. All in all conditions seem marginal for severe weather. && .DISCUSSION... (This evening through next Saturday) Issued at 259 PM CDT Sun Apr 20 2025 Another warm, windy day presents itself across the Midsouth this afternoon ahead of a deepening surface low over east Oklahoma associated with an exiting upper low. This surface cyclone and parent upper system are progged to move into the region tonight, bringing showers and storms along a cold front. Instability has steadily risen throughout the day due to increased southerly moist advection, but modest mid-level lapse rates have muted the degree to which convection will fire this afternoon. This problem will persist into this evening as the upper low swings north, bringing the cooler upper temperatures required for robust convection into the Midwest. Therefore, as storms along the front enter the region, instability and shear will wane, allowing them to weaken. However, sufficient ingredients for severe weather will still exist well past sunset where damaging winds and hail are possible with any well established updrafts. An isolated tornado cannot be ruled out as well, but is unlikely given these storms are expected to be outflow dominant. Alongside the potential severe weather tonight, blustery winds are possible as the pressure gradient tightens across the Mississippi River Delta this afternoon. Observations this afternoon have already shown portions of this area reaching advisory criteria as strong mixing takes place with these conditions unlikely to end until after sunset. However, these observations are sparse and have only occurred over the past hour. So, given the time within the forecast period and the isolated nature of reaching guidance up this point, a wind advisory has not been issued. The cold front associated with the surface low will slow down through tonight and tomorrow, eventually stalling out over northern Mississippi along our southern border with JAN. PWATs will still be elevated along and to the south of the boundary, where both diurnal heating and surface convergence are expected to keep showers and storms in the region Monday. However, RAP/HRRR guidance both show mid- level warming throughout the day as subsidence increases behind the upper system. This is expected to gradually reduce the magnitude and coverage of showers into the evening. All things said and done, rainfall accumulations are not expected to be around .75" across the entire region, with the exception of locally higher amounts associated with convection through tomorrow afternoon. Surface high pressure to the north will build in and strengthen over time Monday and Tuesday, shifting east with time throughout the week. In response, southerly flow will kick the stationary boundary back to the north of the region by Wednesday with a tropical airmass regaining its posture over the Midsouth. During this time, the upper flow will also lose much of its amplification and become very zonal, containing only a few perturbations. But as moisture returns to the Midsouth, it is also going to run into the High Plains to our west. Long/Medium range guidance has hinted at some subtle ageostrophic amplification of these perturbations as the travel east due to dry line convection. It is likely that these storms congeal into multiple MCSs that traverse the southern CONUS on a day-by-day basis with the potential to reach the Midsouth. Therefore, storms are possible underneath any subtle height falls or with remnant MCSs through the latter half of the forecast period. It should be noted that these synoptic regimes offer little confidence as to how any convection or precipitation will play out more than a day in advance. Therefore, expect updates throughout the week as CAM guidance is able to resolve convection as it comes closer in time. Outside of the convection, temperatures will push into the 80s after Monday cools into the 70s behind tonight cold front. Some modification of these temperatures is possible with outflow boundaries and thunderstorms. After Friday, the effects of several days of low-shear, persistent convection takes its toll on the confidence within the evolution of the upper pattern. Consequentially, forecast variability increases significantly with large changes likely to cascade out of what weather occurs through the week. && .AVIATION... (00Z TAFS) Issued at 654 PM CDT Sun Apr 20 2025 Conditions will quickly deteriorate from VFR over the next couple hours as a line of pre-frontal convection approaches from the west. Have added TEMPO groups for all sites for brief periods of TSRA and maybe even MVFR cigs as the line moves through. Southerly LLWS around 45 kts looks more prevalent over JBR and MEM with the low level jet surging up ahead of the front. Previous model runs wanted to paint some post-frontal low stratus at JBR overnight but am not seeing that signal anymore so opted to scatter the deck instead. Winds will start out fairly gusty up to 30 kts from the south over the next few hours with the peak pressure gradient. As the gradient slackens overnight with FROPA, winds will settle into a more reasonable 5-10 kt range and gradually shift around to the NW by tomorrow morning. CAD && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...SJM AVIATION...CAD
In the hours before
Special weather statement, Apr 20, 8:22 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Memphis TN
822 PM CDT Sun Apr 20 2025
ARZ009-018-MOZ113-210145-
Greene AR-Clay AR-Dunklin MO-
822 PM CDT Sun Apr 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GREENE...WESTERN
CLAY AND NORTH CENTRAL DUNKLIN COUNTIES THROUGH 845 PM CDT...
At 822 PM CDT, Doppler radar was tracking a strong thunderstorm near
Biggers, or 8 miles east of Pocahontas, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Knobel, McDougal, Heelstring, Wilhelmina, Delaplaine, Chalk Bluff
Natural Area, Tipperary, Hickoria, Success, Case, Brookings, Chalk
Bluff Battlefield Park, Pollard, Twin Oaks, Palatka, Peach Orchard,
Datto, Corning, O'Kean, and Reyno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for eastern
Arkansas...and southeastern Missouri.
&&
LAT...LON 3651 9008 3617 9081 3629 9081 3630 9079
3628 9078 3628 9075 3641 9075 3641 9077
3642 9076 3643 9078 3649 9077 3650 9078
3650 9022 3654 9021 3655 9019 3659 9018
TIME...MOT...LOC 0122Z 236DEG 45KT 3628 9083
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:58 AM CDT | Areal Flood Advisory | MEG | Shelby | 2 hr |
| Apr 20, 8:22 PM CDT | Special Weather Statement | MEG | Clay | 23 min |
| Apr 20, 8:23 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 52 min |
| Apr 20, 9:11 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 49 min |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.